MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 21MM MOD REV HIP BDY/BLT +20MMCOMPONENT LEVEL 9006-1-221; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 21MM MOD REV HIP BDY/BLT +20MMCOMPONENT LEVEL 9006-1-221; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6276-1-221
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Sales rep reported that a patient underwent a revision surgery due to possible trunnionosis.The original case took place in 2008.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding fretting involving a restoration modular body was reported.The event was confirmed through material analysis of the returned device.Method & results: -product evaluation and results: damage was observed on the stem neck and trunnion consistent with loss of taper lock.Biological material was observed on anterior, posterior, and superior surfaces.Damage consistent with the explantation process was observed on the inferior and superior surfaces.Debris was observed on the superior surface of the neck.Nothing noteworthy was observed on the screw; x-ray fluorescence spectroscopy (xrf) was performed to confirm the material.The mar concluded: damage was observed on the stem neck and trunnion consistent with the loss of taper lock.The damage present on the articulating surface of the insert is consistent with burnishing, scratching and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration on the liner is consistent with absorption of synovial fluid.Elemental analysis showed that all metallic components were consistent with their respective drawings.Both samples of debris were consistent with a corrosion product, biological material, and oxide, and hip stem base material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: not performed as no medical records were provided.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: damage was observed on the stem neck and trunnion consistent with loss of taper lock.Biological material was observed on anterior, posterior, and superior surfaces.Damage consistent with the explantation process was observed on the inferior and superior surfaces.Debris was observed on the superior surface of the neck.Nothing noteworthy was observed on the screw; x-ray fluorescence spectroscopy (xrf) was performed to confirm the material.The mar concluded: damage was observed on the stem neck and trunnion consistent with the loss of taper lock.The damage present on the articulating surface of the insert is consistent with burnishing, scratching and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration on the liner is consistent with absorption of synovial fluid.Elemental analysis showed that all metallic components were consistent with their respective drawings.Both samples of debris were consistent with a corrosion product, biological material, and oxide, and hip stem base material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
21MM MOD REV HIP BDY/BLT +20MMCOMPONENT LEVEL 9006-1-221
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8731816
Report Number0002249697-2019-02373
Device Sequence Number2522700
Product Code LPH
UDI-Device Identifier04546540641212
UDI-Public04546540641212
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2013
Device Catalogue Number6276-1-221
Device Lot Number25968401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR